I have bad panic attacks and have have them for 13 years have tried everything on the market to help and have had all bad side effects my dr just gave me a script for abilify and I'm scared to take it because I have had such a hard time with all the other meds in the past.
Abilify - How many people have suffer from the side effects?
- 21 Aug 2013 by Glendasells
- 29 Aug 2013
- abilify, bipolar disorder, panic disorder, side effect
Added 22 Aug 2013:
They haven't given me anything to go with it just the abilify it's self so I'm just wondering should I be on some kinda antidepressant with it or does it work alone with out anything else?
I see I can only answer once no conversation with this post. I took abilify for 2 weeks at 2mgs which was adder to my lexapro that was still not helping my severe depression or anxiety I stayed on it just for two weeks but it didnt help my symptoms in that time the only side effect was I was more hungry but the lexapro and paxil make me hungry too
I took Abilify for 2 years when I was going through a depression so bad that nothing helped after having been pretty stable on the same meds for almost 7 years before that. Abilify had just come out as an add on treatment for just that kind of thing. The really good thing was that it started to work for me within the first two weeks instead of the usual 6-8 weeks. I remember clearly because it was such a noticeable change it was like turning a light switch off. But even better was that in the whole time I was on it I never experienced any side effects whatsoever. Nothing. I don't even know what the side effects are supposed to be now (I'm sure they told me at the time), probably since I never had any kind of ill effects like I'd had with most of the other meds I'd been on over the years. I was still on my same basic med regimen and the addition of Abilify was the only difference so I definitely would have noticed any changes.
My pdoc was a psychopharmacologist and also very good about working with patients to fine tune their medications. He always explained all the benefits and possible problems with every drug he was considering for me and he listened to my concerns and answered my questions, so I'm confident that when he told me Abilify was well tolerated by most people and didn't have many of the awful side effects that cause a lot of people to go off their meds he was being honest. (It had just come out pretty recently at the time and I haven't kept up on it since I stopped taking it so there may be more information about this now that I don't know about. I only speak of my own personal recollection.)
Sadly, that doctor retired and the first new pdoc I found took me off everything I'd been taking and started me on the same drug he liked to use for all his patients. I'd heard a lot of horror stories about that drug so I was kind of freaked out at first but none of the bad things happened with that one either. Ultimately though that's mainly why I ended up changing docs again after about a year. He was a good doc and very nice person but I didn't feel like my input was very welcome, and it sure didn't seem to have any effect on his decisions about my treatment.
You may be a person who is extra sensitive to drugs in general and I guess that could cause you to experience side effects more than other people. But based on my own experience with Abilify I think it's possible you may be pleasantly surprised. I'd like to suggest you try to not be so nervous and don't anticipate problems with Abilify before you give it a chance to work for you because sometimes if we worry about something enough it can affect how we react to it. Not everything works the same for everyone so I'm not trying to say its going to work the same as it did for me. Still, even after all this time I have yet to hear any really negative stuff about Abilify. (Again, I'm not really up on the most current information about it but if they'd discovered something really bad or dangerous I'd have paid attention).
Good luck and please keep us posted about how you do.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Have been on abilify 30mg for 2 yrs dr lowered to 20mg bc feeling side effects, now don't feel good?
Posted 22 Feb 2012 • 1 answer
Posted 9 Aug 2012 • 3 answers
Posted 23 Oct 2013 • 2 answers
Posted 10 Mar 2015 • 10 answers
Posted 8 Jul 2016 • 3 answers